Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 514, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 14, 2012, 5:57 PM CST for Foard County, Hardeman County, Knox County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2012, 5:57 PM CST (23:57 UTC)
- Expired
- Dec 14, 2012, 6:45 PM CST
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Foard County, TX, Hardeman County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 6:20 PM CST | TSTM WND DMG | Crowell, TX | PWR LINES DOWN, WINDOWNS BLOWN IN, TIN ROOFS PEELED BACK. RELAYED VIA NWS/LUBBOCK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 2:28 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766
WUUS54 KOUN 142357
SVROUN
TXC155-197-275-150045-
/O.NEW.KOUN.SV.W.0514.121214T2357Z-121215T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CST FRI DEC 14 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOARD COUNTY IN NORTHERN TEXAS...
HARDEMAN COUNTY IN NORTHERN TEXAS...
KNOX COUNTY IN NORTHERN TEXAS...
* UNTIL 645 PM CST
* AT 553 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF KIRKLAND TO 5 MILES NORTHEAST OF
HACKBERRY TO SWENSON...MOVING NORTHEAST AT 60 MPH. THE STRONGEST
STORMS IN THIS LINE HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
QUANAH...MUNDAY...KNOX CITY...CROWELL...MEDICINE MOUND...
CHILLICOTHE...GOREE...BENJAMIN...GOODLETT...VERA...THALIA...
GILLILAND...LAZARE...MARGARET...RHINELAND...TRUSCOTT...COPPERS
BREAK STATE PARK AND RAYLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3340 9999 3423 10002 3422 10000 3456 10000
3458 9995 3438 9970 3437 9960 3442 9958
3439 9947 3340 9948
TIME...MOT...LOC 2353Z 247DEG 52KT 3453 10002 3396 10006 3323 10032
$$
..SPEG.2 follow-up statements
291
WWUS54 KOUN 150024
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CST FRI DEC 14 2012
TXC155-197-275-150045-
/O.CON.KOUN.SV.W.0514.000000T0000Z-121215T0045Z/
FOARD TX-HARDEMAN TX-KNOX TX-
624 PM CST FRI DEC 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR FOARD...HARDEMAN AND KNOX COUNTIES...
AT 621 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM QUANAH TO MARGARET TO O'BRIEN...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
QUANAH...MUNDAY...KNOX CITY...CROWELL...MEDICINE MOUND...
CHILLICOTHE...GOREE...BENJAMIN...VERA...THALIA...GILLILAND...
MARGARET...RHINELAND...TRUSCOTT...COPPERS BREAK STATE PARK AND
RAYLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3340 9999 3449 9984 3438 9970 3437 9960
3442 9957 3439 9947 3340 9948
TIME...MOT...LOC 0021Z 252DEG 48KT 3435 9972 3401 9965 3341 9988
$$
..SPEG.398
WWUS54 KOUN 150046 RRA
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CST FRI DEC 14 2012
TXC197-155-275-150056-
/O.EXP.KOUN.SV.W.0514.000000T0000Z-121215T0045Z/
FOARD TX-HARDEMAN TX-KNOX TX-
646 PM CST FRI DEC 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR FOARD...HARDEMAN AND KNOX
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED
EAST OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 3340 9999 3449 9984 3438 9970 3437 9960
3442 9957 3439 9947 3340 9948
TIME...MOT...LOC 0046Z 247DEG 52KT 3435 9972 3401 9965 3341 9988
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 2:43 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 14, 2:43 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
243 PM CST FRI DEC 14 2012
.DISCUSSION...
A STRONG SHORTWAVE WILL CONTINUE TO MOVE FROM THE SOUTHWEST U.S.
INTO THE CENTRAL AND SOUTHERN PLAINS THROUGH THIS EVENING AND
OVERNIGHT. AS THIS OCCURS...LOW AND MID LEVEL MOISTURE WILL
CONTINUE TO INCREASE...WITH PERSISTENT LOW AND MID LEVEL
CLOUDINESS. AS THE WAVE LIFTS NORTH OF THE CWA TONIGHT...A QUICK
SHOT OF SHOWERS AND ISOLATED STORMS IS EXPECTED. BETTER RAIN
CHANCES WILL EXIST ACROSS THE NORTHERN HALF OF OKLAHOMA...WITH
DECREASING CHANCES ACROSS FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. STILL...MEASURABLE RAINFALL IS EXPECTED ACROSS A GOOD PART
OF THE AREA...THOUGH AMOUNTS WILL GENERALLY RANGE FROM A TENTH TO
A QUARTER INCH. ISOLATED AREAS NORTH OF INTERSTATE 40 THAT SEE
MORE THUNDERSTORM ACTIVITY MAY PICK UP AN INCH. THERE WILL ALSO BE
A NARROW WINDOW OF OPPORTUNITY FOR AN ISOLATED SEVERE
STORM...MAINLY ACROSS FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
THROUGH 9 PM.
AS THE STORM SYSTEM LIFTS OUT...VERY DRY AIR WILL MOVE INTO THE
REGION. THIS DRY AIR COMBINED WITH WINDY CONDITIONS...CONTINUED
DROUGHT...AND TEMPERATURES IN THE UPPER 60S AND LOW 70S WILL
CREATE HAZARDOUS FIRE WEATHER CONDITIONS TOMORROW AFTERNOON ACROSS
PARTS OF SOUTHERN OKLAHOMA AND NORTH TEXAS. FOR NOW...WILL
MAINTAINTHE FIRE WEATHER WATCH...AND EXPAND IT TO COVER THE
SOUTHERN HALF OF OKLAHOMA. PORTIONS OF THE WATCH AREA MAY BE
UPGRADED TO RED FLAG WARNING THIS EVENING OR OVERNIGHT.
AFTER TOMORROW...THE UPPER PATTERN REMAINS FAIRLY PROGRESSIVE. WE
WILL CONTINUE TO SEE MILD AND DRY CONDITIONS THROUGH MID TO LATE
WEEK. THE NEXT SYSTEM TO RESULT IN ANY MARKED CHANGE OVER THE AREA
WILL COME WEDNESDAY NIGHT INTO THURSDAY AS A STRONG COLD FRONT
PUSHES THROUGH THE REGION. THIS FRONTAL PASSAGE LOOKS TO BE
DRY...AND WILL KEEP THE FORECAST DRY THROUGH THE EXTENDED PERIOD.
TEMPERATURES BEHIND THE FRONT SHOULD AT LEAST BE CLOSER TO NORMAL
FOR EARLY TO MID DECEMBER...THOUGH THE COLD SPELL WILL LIKELY BE
SHORT LIVED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 44 64 38 58 / 70 0 0 0
HOBART OK 39 67 37 59 / 60 0 0 0
WICHITA FALLS TX 43 71 40 66 / 50 0 0 0
GAGE OK 39 61 32 52 / 40 0 0 0
PONCA CITY OK 43 62 34 53 / 80 0 0 10
DURANT OK 49 74 46 70 / 60 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR OKZ021>023-027-028-
033>048-050>052.
TX...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR TXZ083>090.
&&
26/84Hazardous weather outlook, Dec 14, 2:40 PM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CST FRI DEC 14 2012
OKZ004>048-050>052-TXZ083>090-151300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
240 PM CST FRI DEC 14 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND WEST OF A LINE FROM WOODWARD TO
ALTUS OKLAHOMA TO KNOX CITY TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH AROUND
8 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS THROUGH
EARLY THIS EVENING.
DISCUSSION...
A POTENT AND FAST-MOVING STORM SYSTEM WILL CROSS THE SOUTHERN AND
CENTRAL PLAINS THIS EVENING THROUGH SATURDAY MORNING. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. INSTABILITY IS NOT
HIGH... BUT IS SUFFICIENT FOR AN ISOLATED SEVERE THUNDERSTORM TO
PRODUCE DAMAGING WIND GUSTS OF 55 TO 65 MPH. THIS INSTABILITY WILL
DECREASE THIS EVENING AND THE SEVERE WEATHER THREAT WILL DIMINISH
QUICKLY IN THE EARLY TO MID EVENING HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 PM CST SATURDAY DEC 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED SATURDAY THOUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS SATURDAY AFTERNOON. GUSTY WINDS AND WARM TEMPERATURES WILL
RESULT IN AN ELEVATED RISK OF WILDFIRES ON WEDNESDAY AS WELL.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6 AM
ON SATURDAY DECEMBER 15.In the hours before
Special weather statement, Dec 14, 5:32 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CST FRI DEC 14 2012
OKZ014-021-033-034-142345-
ROGER MILLS OK-HARMON OK-GREER OK-BECKHAM OK-
532 PM CST FRI DEC 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROGER
MILLS...HARMON...GREER AND BECKHAM COUNTIES UNTIL 545 PM CST...
AT 525 PM CST...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES WEST OF NEW MOBEETIE TEXAS TO DOZIER TEXAS TO 4 MILES
NORTH OF TELL TEXAS...MOVING NORTHEAST AT 60 MPH. THESE STORMS WILL
ENTER HARMON... GREER... BECKHAM AND ROGER MILLS COUNTIES BEFORE
6 PM. IF STORM INTENSITY PERSISTS... SEVERE THUNDERSTORM WARNINGS
WILL BE LIKELY.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
LOCATIONS IMPACTED INCLUDE...
HOLLIS...ERICK...GOULD...REYDON...TEXOLA...DURHAM...SWEETWATER...
VINSON...MCKNIGHT...MADGE AND DEMPSEY.
LAT...LON 3584 10000 3594 9985 3539 9966 3464 9976
3456 9999
TIME...MOT...LOC 2325Z 238DEG 54KT 3552 10052 3508 10033 3445 10041
..SPEG.Special weather statement, Dec 14, 5:40 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
540 PM CST FRI DEC 14 2012
TXZ083-084-087-150015-
HARDEMAN TX-FOARD TX-KNOX TX-
540 PM CST FRI DEC 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARDEMAN...FOARD AND
KNOX COUNTIES UNTIL 615 PM CST...
AT 534 PM CST...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF CHILDRESS TO 6 MILES EAST OF GIRARD...MOVING
EAST-NORTHEAST AT 55 MPH. IF STORM INTENSITY PERSISTS... SEVERE
THUNDERSTORM WARNINGS WILL LIKELY BE ISSUED FOR HARDEMAN... FOARD AND
KNOX COUNTIES AS THESE STORMS APPROACH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
LOCATIONS IMPACTED INCLUDE...
QUANAH...KNOX CITY...CROWELL...BENJAMIN...GOODLETT...LAZARE...
TRUSCOTT AND COPPERS BREAK STATE PARK.
LAT...LON 3422 10001 3456 10000 3456 9997 3436 9966
3341 9976 3340 9977 3339 9998
TIME...MOT...LOC 2334Z 254DEG 46KT 3457 10024 3338 10055
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 6:58 AM CST | Fire Weather Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 21 hr |
| Dec 14, 5:40 PM CST | Special Weather Statement | OUN | Foard, Hardeman | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.